Does anyone else here have irregula AF's? Mine are anywhere from 23-30 days. I have always assumed I O because I have changes in CM and it becomes much more abundant mid cycle. Also my BB's usually hurt after "O".
All of a sudden I am worried that maybe I don't because my cycle length is wacky.
I am 25 so there shouldn't be a problem.
I have also never used OPK's or temped.
Should I be worried???
I should also mention that I stopped the depo shot about two years ago. I had been on it 3 years if I remember correctly. I believe it took about a year for me to begin ovulating after that because it was just about a year ago that my BB's started hurting before AF. Could maybe my cycle length be a little different each month because my body is still trying to regulate itself after depo??
i hope you dont think im interfering as i may be barking up the wrong tree, but i noticed in another thread that you are taking an ssri anti depressant and have been for some time. Ive took ssri anti depressants for several years and they messed up my cycle, it went from being bang on 28 days or there abouts every month to anywhere between 27-36 days. I also had severe breast pain.
It might be worth checking if the anti depressant you are taking contains prolactin, as many of them do. This is the hormone that causes milk production and higher than normal levels of this can interfere with the menstrual cycle and even prevent ovulation. I still suspect that this may be why ive had some problems, as tests last year showed i wasnt ovulating.
Im not saying that this is definitely the cause of your irregularities, as it could just be the depo shot that you were on or something else, but i thought it was worth mentioning as especially as you have been on ssri's for quite some time. I did do a lot of research into this and spoke to my pdoc who said she had known it to interfere with TTC.
Im not saying you should stop taking them either, as i know what a life saver they can be, and i have known women to fall pregnant with no problems on ssri's,but it just might be worth discussing with your doctor and getting some bloodwork done and possibly prolactin levels checked if your meds do contain prolactin. It could be that you are ovulating fine but i would say its worth checking it out, as it does sound like you are experiencing a lot of what i did
Oh thank you so much!
I will definately look into this. In fact I am going to call my Dr. today and maybe schedual an appointment. I will call the OB instead of the one who prescribes them
Ok I made an appointment for next week. The lady on the phone wasn't sure what to call my appointment so she put me in for an infertility consult. So I guess I can find out
Again thank you so much I am so glad you made me aware of this!!!!!!!!!
No problem megss
ive just had more tests done yesterday and found out i am STILL not ovulating.(even though i had a positive OPK and fertile CM this month) I stopped taking my ssri in may so i guess it still might not be completely out of my system, Im yet to have my prolactin levels checked, but im convinced this is the problem.
My cycles went really long (mostly about 35 days) and this can be a sign of an annovulatory cycle. My boobs are so painful too, im having to wear two bras today, they are so sore i could cry. They hurt for as long as 12 days before my period starts but sometimes they hurt all month. I only had this after i started taking ssri's, before that they were just a bit tender a couple of days before AF, but they are now so painful i cant sleep at night!
When i first mentioned my ssri interfering with TTC last year, my doctor reassured me that it couldnt. But my pdoc said it could and now my general doctor is admitting it could of caused problems. If you think about it, it makes sense, prolactin is the hormone released when breast feeding and breast feeding can act as a natural contraceptive.
I really hope your tests show you are ovulating and theres not a problem there, but i think it is worth getting checked out as if your meds are interfering in anyway at least you will know, and hopefully that will take some of the frustration out of TTC
Let us know how you get on, Good luck
My booby pain only happens in the second half of my cycle, so I always assumed that meant I had ovulated. My only sister who is not currently on BC or an SSRI also has the same PMS symptom, so...who knows. I am just so thankful to you for making me aware of this! I have already started a list of questions I want to ask on Thursday so I won't forget anything!
I want them to check prolactin forsure. As long as I'm there I might ask them to check my thyroid. Thyroid problems run in my family and I know that can cause problems with fertility.
Do they think you are still not ovulating due to the SSRI?? That worries me.
Please keep me updated on your situation!
well at the moment they're not sure why im not ovulating, my doctor has been a bit blase about it all, just saying some women need a bit of help to kick start their ovaries. Im sure mine are doing something as i am getting an LH surge and fertile looking mucus each month, but dont think im managing to release an egg.
I just feel instinctively it could be something to do with my prolactin levels from the meds as i have such painful boobs and my cycles have gone so long and irregular, which seems to coincide with me starting the meds.
Try not to worry too much, although i do think you are doing the right thing asking questions and getting things checked, including your thyroid, as you rightly said that can cause problems. TTC can be complicated enough, so i think its best to rule out as many things as possible!
Fallen Angel I am so sorry that you are not ovulating. I am sure that everything will be fixed and you will ovulate!
It seems unfair that it should be this difficult for some people
Hopefully we both will get some answers soon so we can get our BFP's!...as I am sure that they are coming soon!
Good luck to you and I will keep my fingers crossed for you
Keep me updated!